Friday, May 15, 2009

In-Ap.ri-priate

Okay, IVF ladies. When you had to do the BCP before your stims, what pill did your doc choose?

Mine prescribed me Ap.ri. I was on the pill for 12 years before we began ttc. I had different pills at different points, but most recently (and for quite a few years) I was on Lev.ora. I never really had any side effects to any of the pills I was on, with the exception of Or.tho-tri.cyclen. But even in that case, all it was was mid-cycle spotting.

Ap.ri is making me crazy. Literally. The first week I was on it, I was nauseous on and off. This is the second week and I'm having a number of side effects- my boobs are killing me. I'm getting acne breakouts on my neck and jaw. I'm exhausted. Worst of all, I'm WICKED hormonal! I cried during Amer.ican Id.ol, of all things, on Wed night. My students are lucky I didn't kill any of them yesterday. I almost became hysterical for no apparent reason driving home yesterday. I'm a mess! I've never felt this way before.

The stim meds haven't given me any side effects. They've changed up my cycle a bit, but nothing major and literally nothing while I'm actually taking them. But this little red pill... holy shit.

Clearly, I'm going to stick it out through this cycle. I have about another 10 days I'm supposed to take it. But if I don't get pregnant this cycle, I'm going to ask my doc if he can prescribe me a different pill. I don't know if they have a specific reason they choose this particular OC, but if they can put me back on Lev.ora it will likely go a long way to preserving my sanity.

4 comments:

Erin said...

From what my re told me the pill type doesn't matter. Get a different one that makes you feel better! We have to deal with enough as it is!
I like YAS and that's what my RE put me on.

meinsideout said...

I do not think it matters either - but that being said - it could and I just do not know - I have to be on the same dose every day - I cannot take the kinds like or tri c that fluctuate - they made me nuts. i was on microgestin fe

Caroline said...

It sounds like a good idea to change your BCP next time (hopefully there won't be a next time!). Take care of yourself. x

c by the sea said...

i thought it was just me! i am a total wreck on apri! i feel like a crazy person. i just began my lup.ron for IVF #1